Alert archive / Idaho / Flash Flood Warnings in 2002

Flash Flood Warning 12, NWS Boise, ID

August 26, 2002Boise County, Elmore County, Idaho

NWS Boise, ID issued this flash flood warning at Aug 26, 2002, 7:00 PM MDT for Boise County, Elmore County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2002, 7:00 PM MDT (01:00 UTC)
Expired
Aug 26, 2002, 8:00 PM MDT
In force
60 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Boise County, ID, Elmore County, ID

The radar

The Boise radar (KCBX), 67 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2002-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2002-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
2598 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOI 270100
FFWBOI
IDC015-039-270200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
659 PM MDT MON AUG 26 2002

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO
  SOUTH CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO

* UNTIL 800 PM MDT

* AT 650 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER NORTH CENTRAL ELMORE COUNTY...OR ABOUT 25 MILES NORTH OF
  ANDERSON DAM.  THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BOISE.

LAT...LON 4390 11536 4368 11537 4363 11572 4381 11571

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:10 PM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 26, 3:10 PM MDT, 3 hours 50 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
310 PM MDT MON AUG 26 2002

UPPER LEVEL TROUGH OVER THE NORTHERN ROCKIES IN THE PROCESS OF
CLOSING OFF OVER SOUTHERN IDAHO AND ADJACENT AREAS...WHERE ACCORDING
TO MODELS IT WILL REMAIN ISOLATED FROM THE WESTERLIES THROUGH
WEDNESDAY NIGHT BEFORE BEING KICKED OUT THURSDAY BY A DEEPER TROUGH
SETTLING OVER THE PACIFIC NORTHWEST FRIDAY. BY LABOR DAY MRF SHOWS
THIS FILLING AND DRIFTING SOUTH WITH MAIN WESTERLY JET HOLDING JUST
NORTH OF OUR CWFA FOR A DRY AND SOMEWHAT WARMER LAST DAY OF
EXTENDED. CURRENTLY CONVECTION IS SCATTERED OVER CENTRAL IDAHO AND
NORTHEAST OREGON MOUNTAINS AS WELL AS NORTHWARD OVER WESTERN
MONTANA. COOL AIR ALOFT PLUS SURFACE HEATING OF RELATIVELY MOIST
UNSTABLE AIRMASS SEEMS TO BE MAIN SUPPORT RATHER THAN DYNAMICS SO
EXPECT CONVECTION TO FADE OUT BY LATE THIS EVENING WITH ONLY WIDELY
SCATTERED SHOWERS REMAINING BY TUESDAY MORNING. THIS DIURNAL PATTERN
SHOULD REPEAT TUESDAY AND WEDNESDAY WITH CHANCE POPS OVER THE
MOUNTAINS NORTH OF THE SNAKE RIVER VALLEY AND SLIGHT CHANCE
ELSEWHERE. TEMPERATURES WILL STAY A FEW DEGREES BELOW NORMAL FOR
LATE AUGUST THROUGH SUNDAY.   /JT

.BOI...NONE.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:11 PM MDTFlash Flood WarningBOIBoise, Elmore49 min

Nearby

Flash Flood Warnings in Idaho, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.